Alert archive / North Carolina / Flash Flood Warnings in 1995
Flash Flood Warning 34, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 24, 1995, 12:23 AM EDT for Ashe County, North Carolina. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 1995, 12:23 AM EDT (04:23 UTC)
- Expired
- Jun 24, 1995, 3:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Ashe County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 840 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 8:00 PM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 23, 8:00 PM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 800 PM EDT FRI JUN 23 1995 SUGGESTIONS... WBC...AVIATION FCSTR THANKS FOR THE CALL. CRW...CAN REMOVE FF WATCH...LOOK LIKE THE WORST OF THIS STORM IS OVER FOR CWA. THANKS FOR THE DISCUSSION ON THE PHONE. RDU...FCST LOOK REASONABLE. DISCUSSION... KFCX 88D AT 2330Z SHWD SCT SHWRS AND TSTMS ACRS CWA. NOTHING AS INTENSE AS LAST NGT. HEAVIEST RADAR ESTIMATED ONE HOUR TOTAL WAS UP TO 2 INCH IN ALEXANDER IN NC. PCP HAS BEEN DIMINISHING DURING THE LAST HOUR. SAT LOOP SHOWING DRIER AIR PUSH UP ACRS AREA WHICH RECIEVED HEAVIEST RAIN YSTD. TNGT SHD BE PRTLY TO MOSTLY CLOUDY WITH A FEW SHWRS AND TSTMS. LOWS FRM MID 50S TO MID 60S. SAT TURNS OUT PARTLY SUNNY WITH CHC AFTERNOON SHWR OR TSTM. MAX WL WARM INTO MID 70S TO LOWER 80S. KK
In the hours before
Special weather statement, Jun 23, 8:53 PM EDT, 3 hours 30 minutes before
VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>045-240300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 853 PM EDT FRI JUN 23 1995 ...FLASH FLOOD WATCH CANCELLED FOR SOUTHEAST WEST VIRGINIA AND PORTIONS OF SOUTHWEST VIRGINIA... AT 853 PM EDT WIDELY SCATTERED SHOWERS CONTINUED ACROSS SOUTHEAST WEST VIRGINIA AND SOUTHWEST VIRGINIA. THE SHOWERS HAVE DECREASED IN STRENGTH DURING THE PAST HOUR. RAINFALL AMOUNTS ARE NOT EXPECTED TO CAUSE ANY ADDITIONAL FLASH FLOODING. THIS WILL BE THE LAST STATEMENT ON THIS FLOOD SITUATION. STAY TUNED TO NATIONAL WEATHER SERVICE WEATHER RADIO OR LOCAL RADIO OR TV STATIONS FOR THE LATEST WEATHER INFORMATION. RG/KK
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:15 PM EDT | Flash Flood Warning | RNK | Caswell, Rockingham | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.